MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFHT100BER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right pulmonary artery (pa) using an indigo system flash aspiration catheter (flash catheter), an indigo system lightning flash aspiration tubing (flash tubing), a non-penumbra selection catheter, a non-penumbra catheter, and a guidewire.Towards the end of the procedure, a pulmonary hemorrhage in the right middle lobe was identified.As a result of the hemorrhage, blood was present in the airway, necessitating rapid sequence induction (rsi) and endotracheal tube (ett) intubation.The patient subsequently experienced hemodynamic collapse, and cardiopulmonary resuscitation (cpr) was initiated, with return of spontaneous circulation (rosc).Following bronchoscopy and echocardiographic evaluation, the procedure was abandoned, and all devices were removed from the patient.There was no reported issue with the flash catheter or the flash tubing during the procedure.It was reported that the patient received inotropes (adrenaline, noradrenaline, vasopressin, milrinone), 1 unit of blood, 1 bottle of albumin, and 2.5 liters of intravenous (iv) fluids.An additional medical procedure was also performed to treat the patient.The patient was then transferred back to the intensive care unit (icu).As of (b)(6) 2026, the patient remains intubated in the icu.There is no further bleeding, and inotrope requirements are decreasing.On (b)(6) 2026, it was reported that the patient is still recovering in the hospital but is no longer in the icu.The pulmonary hemorrhage was reported as a serious adverse event with a possible relationship to the indigo aspiration system (flash catheter) and a definite relationship to the index procedure.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24434217
Report Number3005168196-2026-00056
Device Sequence Number18740210
Product Code QEW
UDI-Device Identifier00815948029446
UDI-Public00815948029446
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K240030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT100BER
Device Lot NumberF00015471
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexFemale